Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2007, 6:23 PM CDT for Tallahatchie County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 6:23 PM CDT (23:23 UTC)
- Expired
- May 3, 2007, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 5:38 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 032323
SVRMEG
MSC135-040015-
/O.NEW.KMEG.SV.W.0069.070503T2323Z-070504T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTH OF
WEBB...OR ABOUT 13 MILES EAST OF DREW...AND MOVING NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAYNES...SUMNER...CHARLESTON AND BRAZIL.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3380 9044 3380 9020 3383 9004 3394 9004
3407 9010 3406 9043
$$2 follow-up statements
000
WWUS54 KMEG 032347
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT THU MAY 3 2007
MSC135-040015-
/O.CON.KMEG.SV.W.0069.000000T0000Z-070504T0015Z/
TALLAHATCHIE MS-
647 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR TALLAHATCHIE COUNTY...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PAYNES...OR ABOUT 8 MILES SOUTHWEST OF CHARLESTON...MOVING NORTHEAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAZIL
AND ENID.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3382 9036 3381 9022 3382 9002 3394 9000
3416 8993 3416 9011 3407 9014 3406 9028
$$000
WWUS54 KMEG 040012
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT THU MAY 3 2007
MSC135-040022-
/O.EXP.KMEG.SV.W.0069.000000T0000Z-070504T0015Z/
TALLAHATCHIE MS-
712 PM CDT THU MAY 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR TALLAHATCHIE COUNTY WILL
EXPIRE AT 715 PM CDT...
AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3382 9036 3381 9022 3382 9002 3394 9000
3416 8993 3416 9011 3407 9014 3406 9028
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:47 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 3, 2:47 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CDT THU MAY 3 2007 .DISCUSSION... SHOWERS AND THUNDERSTORMS CAN BE FOUND MAINLY OVER THE NORTHERN BORDER OF THE FORECAST AREA. TEMPERATURES HAVE WARMED INTO THE 80S OVER MOST OF REGION. UPPER LEVEL LOW MOVING ALONG THE OKLAHOMA/TEXAS BORDER AND CONTINUES TO MOVE NORTHEAST. AS THIS LOW CONTINUES TO MOVE ACROSS EASTERN OKLAHOMA AND WEAKEN EXPECT MORE SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. WEAK FRONTAL BOUNDARY WHICH REMAINS OVER THE FORECAST AREA WILL STILL BE IN PLACE FRIDAY NIGHT AND SATURDAY SO THERE WILL BE A SMALL CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT. BY SATURDAY NIGHT...FRONTAL BOUNDARY SHOULD BE GONE AND UPPER LEVEL RIDGE WILL BUILD IN BRINGING A RETURN TO DRY WEATHER WITH ABOVE NORMAL TEMPERATURES. BY MONDAY...NEXT UPPER LEVEL LOW WILL MOVE INTO THE SOUTHERN ROCKIES AND GRADUALLY MOVE EAST. THIS SYSTEM WILL HELP PROVIDE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 66 79 67 86 / 70 70 20 20 MKL 63 77 63 84 / 70 70 30 20 JBR 63 79 64 86 / 70 70 20 20 TUP 64 78 64 84 / 70 70 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 3, 6:18 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 618 PM CDT THU MAY 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 618 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A RISK OF DAMAGING STRAIT LINE WINDS AND ISOLATED TORNADOES OVER NORTHWEST MISSISSIPPI THIS EVENING...AS A BOW SHAPED COMPLEX OF THUNDERSTORMS MOVES INTO THE AREA FROM THE SOUTHWEST. OVER THE REMAINDER OF THE MIDSOUTH...ISOLATED THUNDERSTORMS MAY REACH SEVERE LIMITS... PRODUCING WIND GUSTS TO NEAR 60 MPH AND HAIL TO PENNY SIZE. AFTER MIDNIGHT...SOME STABILIZATION OF THE ATMOSPHERE WILL OCCUR...WITH A LESSER CHANCE OF ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT OCCURRING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...ESPECIALLY OVER AREAS TO THE WEST OF A COLUMBUS MISSISSIPPI...TO OBION COUNTY TENNESSEE. PWB
In the hours before
Special weather statement, May 3, 2:22 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CDT THU MAY 3 2007 ARZ009-MOZ113-031945- CLAY AR-DUNKLIN MO- 222 PM CDT THU MAY 3 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND DUNKLIN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ST. FRANCIS AT 222 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 3, 3:48 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT THU MAY 3 2007 MSZ008-012-032115- TATE MS-PANOLA MS- 348 PM CDT THU MAY 3 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA AND TATE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF CRENSHAW AT 348 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY..
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.